Hi. I was on hrt from October due to dips in my mood mid month. My periods were still regular and still are. I was feeling bit low too. The hrt made me feel very anxious but helped with my mid month crash. But eventually the anxiety heightened to a level it was affecting my life. I have just come of hrt and started on 25mg setraline to be upped within two weeks to 50mg. I’ve also got diazepam 2mg to take morning and night short term. I have suffered every side effect possible. Some days I’m so depressed I can barely talk. Night sweats. Very disturbed sleep. Headaches. Nauseous. I’ve lost 7lb in week. I was taking a sleeping tablet which stopped night sweats but left me fuzzy headed. I’m going to the doctors to check this is normal today. Would the pill help regulate my hormones? I’m starting babysitting my 6 months old grandson next week so am anxious about that. Any help would be much appreciated
Setraline : Hi. I was on hrt from... - Action on Postpar...
Hello Lisajs1011,so sorry to hear you are having quite a time with your menopausal symptoms.
I can sympathise with the night sweats and insomnia especially.I personally didn't use HRT.I hope when you see your GP a plan can be made to get you back on track.
The menopause and premenopause can seem to go on gor ever.I have now reached the other side and my old energy seems to have too.Someone described it as the body burning the ovaries power to produce the hormones and in effect shrinking them before a balance returns.
You mentioned you are feeling anxious about babysitting your 6 month old grandson next week.Have you been able to explain how you have been feeling to your family ? Can this be delayed? will you be looking after your grandson alone ?
The things that helped me were taking things a little slower and single tasking.Cotton loose clothing and talking how I was feeling.
You are not alone, and as it is with all our stages as a woman there seems to be a sliding scale of those who have more extremes at any stage and thankfully skip some in a different stage of our life.
I hope your visit goes well to your doctor ,all good wishes Cozandco x
Thank you. My doctor recommends staying on my AD’s for another week to see if that helps. I spoke with a lady today who deals with holistic and Bioidentical therapy and has a high success rate. But it isn’t cheap. So torn. Had call from CBT today as well so got that in place. My daughter has to go back to work so it can’t be delayed. I’ll be having him two 6 hr days. X
So pleased to read your reply.Sounding a lot more positive for you.Sensible to have the safety net of your anti depressants for another week.CBT is a wonderful thing and I certainly found it beneficial and still do.I hope you are feeling less anxious now you have things in place to help so that it won't feel as daunting for you re looking after your grandson and you will be able to look forward to your two days with him.You still have something else to fall back on with the bioidentical and holistic option.Yes the expense is a big consideration.Cozandco x
Anxiety is horrible isnt it? It can be so debilitating and confidence sapping too. I'm also suffering quite a bit of anxiety at the moment. I have found it hard to manage lately when for years I had been relatively well. It was like I had forgotten how to use all the coping techniques I had learnt years ago. Stress and perimenopause I think are responsible for my anxiety just now. I'm afraid I cant answer your question about the pill though as I have steered clear of contraceptives for many years due to it affecting my moods.
Years ago I attended a course on anxiety. It really helped me by explaining the biology of what happens to our bodies and minds when we have an adrenaline rush. Each week we were shown a different technique to manage the anxiety including breathing, muscle relaxation, scanning for tension, distraction etc
I really could do to go on another course! Maybe you could ask your doctor what is available in your area. I know some courses are sometimes self referral so dont need to see a doctor and have a long wait.
Also have you tried any mobile apps for anxiety? Some are free. A counsellor told me ClearView was good and also Sanvello.
How lovely that you have a little grandson. I can understand though how babysitting might be daunting. I was in a store today with my 16yr old daughter and a tiny baby was crying. I said to my daughter nothing stresses me out more than hearing a baby crying. She asked why and I explained how I used to have to drop my shopping and get out of the shop whenever she would cry. Even now it sets my heart racing with a feeling of urgency to have to make everything right for the baby! I'm sure your worries will be unfounded and you will be fab but to give yourself peace of mind have mobile numbers at the ready. I know I never used to mind my mum ringing me when she was babysitting
Could you even maybe have a friend join you to keep you company for the evening?
I hope everything goes smoothly and you enjoy lots of cuddles. For the anxiety, I'm sure with some learned coping mechanisms in place you will see an improvement.
I will be thinking of you as I will be using some techniques myself and also teaching my daughter who has anxiety as part of her illness with M.E.
Doctor doesn’t want to put me on the pill due to my age. He’s advised staying on the AD’s for another week to see if the side effects lessen. If they don’t then possibly stop it and let my body cleanse then rethink. I’ve asked my eldest daughter to pop round if she’s can for a couple hours with my granddaughter whose 18 months old. I phoned a CBT course today to try to get help. And spoke with a holistic person who deals with biochemicals. She made it sound great. But it isn’t cheap. So undecided. It’s the anxiety and detachment I’m suffering with.
The CBT sounds like it might be a good course. Beware of anything expensive that sounds too good to be true though.
I hope the antidepressant soon helps with the detachment as well. I have taken medications before where the side effects ease off as your body becomes accustomed to them. I hope this is the case for you and that you soon start to feel better
All the best